Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2021, 3:14 AM CDT for 4 counties in Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2021, 3:14 AM CDT (08:14 UTC)
- Expired
- Mar 31, 2021, 4:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:24 AM CDT | HAIL 1.75 | 2 Wsw Monticello, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted.
543
WUUS54 KLZK 310814
SVRLZK
ARC011-025-041-043-310900-
/O.NEW.KLZK.SV.W.0054.210331T0814Z-210331T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
314 AM CDT Wed Mar 31 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Bradley County in southeastern Arkansas...
Southeastern Cleveland County in southeastern Arkansas...
Southwestern Desha County in southeastern Arkansas...
Central Drew County in southeastern Arkansas...
* Until 400 AM CDT.
* At 314 AM CDT, a severe thunderstorm was located over Wilmar, or
near Warren, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello... Warren...
Dermott... Wilmar...
Arkansas City... Green Hill...
McGehee... Baxter...
New Hope in Drew County... Enon...
Halley... Selma...
Masonville... Collins...
McArthur...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 9111 3367 9113 3364 9116 3360 9113
3356 9124 3352 9125 3352 9132 3353 9134
3352 9135 3356 9135 3356 9145 3344 9146
3351 9206 3372 9203 3369 9122 3367 9123
3365 9116 3368 9113 3369 9114 3369 9111
TIME...MOT...LOC 0814Z 277DEG 45KT 3361 9196
HAIL...1.00IN
WIND...60MPH
$$
Goudsward3 follow-up statements
056
WWUS54 KLZK 310825
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
325 AM CDT Wed Mar 31 2021
ARC011-025-310834-
/O.CAN.KLZK.SV.W.0054.000000T0000Z-210331T0900Z/
Bradley AR-Cleveland AR-
325 AM CDT Wed Mar 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADLEY AND
SOUTHEASTERN CLEVELAND COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3367 9111 3367 9113 3364 9116 3360 9113
3356 9124 3352 9125 3352 9132 3353 9134
3352 9135 3356 9135 3356 9145 3344 9146
3350 9196 3371 9196 3369 9122 3367 9123
3365 9116 3368 9113 3369 9114 3369 9111
TIME...MOT...LOC 0824Z 275DEG 44KT 3360 9182
$$
ARC041-043-310900-
/O.CON.KLZK.SV.W.0054.000000T0000Z-210331T0900Z/
Desha AR-Drew AR-
325 AM CDT Wed Mar 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES...
At 324 AM CDT, a severe thunderstorm was located over Monticello,
moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monticello... Dermott...
Wilmar... Arkansas City...
Green Hill... McGehee...
Baxter... New Hope in Drew County...
Enon... Halley...
Masonville... Collins...
McArthur... Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 9111 3367 9113 3364 9116 3360 9113
3356 9124 3352 9125 3352 9132 3353 9134
3352 9135 3356 9135 3356 9145 3344 9146
3350 9196 3371 9196 3369 9122 3367 9123
3365 9116 3368 9113 3369 9114 3369 9111
TIME...MOT...LOC 0824Z 275DEG 44KT 3360 9182
HAIL...1.25IN
WIND...60MPH
$$
Goudsward613
WWUS54 KLZK 310828
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
328 AM CDT Wed Mar 31 2021
ARC041-043-310900-
/O.CON.KLZK.SV.W.0054.000000T0000Z-210331T0900Z/
Desha AR-Drew AR-
328 AM CDT Wed Mar 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES...
At 328 AM CDT, a severe thunderstorm was located over Monticello,
moving east at 50 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Monticello... Dermott...
Wilmar... Arkansas City...
Green Hill... McGehee...
Baxter... New Hope in Drew County...
Enon... Halley...
Masonville... Collins...
McArthur... Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 9111 3367 9113 3364 9116 3360 9113
3356 9124 3352 9125 3352 9132 3353 9134
3352 9135 3356 9135 3356 9145 3344 9146
3350 9196 3371 9196 3369 9122 3367 9123
3365 9116 3368 9113 3369 9114 3369 9111
TIME...MOT...LOC 0828Z 277DEG 45KT 3359 9176
HAIL...1.75IN
WIND...60MPH
$$
Goudsward276
WWUS54 KLZK 310843
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
343 AM CDT Wed Mar 31 2021
ARC041-043-310900-
/O.CON.KLZK.SV.W.0054.000000T0000Z-210331T0900Z/
Desha AR-Drew AR-
343 AM CDT Wed Mar 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DESHA AND SOUTHEASTERN DREW COUNTIES...
At 342 AM CDT, a severe thunderstorm was located 7 miles northwest of
Dermott, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dermott... Arkansas City...
McGehee... Baxter...
Masonville... Collins...
McArthur... Enon...
Halley... Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 9111 3367 9113 3364 9116 3360 9113
3356 9124 3352 9125 3352 9132 3353 9134
3352 9135 3356 9135 3356 9145 3344 9146
3347 9174 3370 9165 3369 9122 3367 9123
3365 9116 3368 9113 3369 9114 3369 9111
TIME...MOT...LOC 0842Z 274DEG 45KT 3357 9156
HAIL...1.25IN
WIND...60MPH
$$
230What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:55 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 31, 12:55 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1255 AM CDT Wed Mar 31 2021 .UPDATE... Updated to include 06z aviation discussion. .AVIATION... Conds vary from VFR over Nrn terminals behind the front, to IFR/LIFR over Cntrl/Srn sites where TSRA/SHRA has developed along and ahead of the cold front. Convection will work E and SE through the overnight period. Additional precip is expected on Wed with low end VFR/high end MVFR conds which should impact all terminals. Precip will wind down late with conds improving to VFR near sunset. Winds will shift this morning to the W then NW behind the front. Winds may be gusty at times, but will relax by 00z Wed. && .PREV DISCUSSION...(ISSUED 623 PM CDT Tue Mar 30 2021) UPDATE... Updated to include the 00Z aviation discussion. AVIATION... Rain showers will continue to increase through this evening into tonight. TSRA is possible at central and south terminals. A cold front will approach the state Wednesday afternoon clearing terminals from NW to SE. MVFR/IFR conditions are expected through tonight, however, LIFR conditions are possible where TSRA sets up. Post frontal passage, VFR conditions are expected as CIGs lift and VIS improves. PREV DISCUSSION...(ISSUED 249 PM CDT Tue Mar 30 2021) SHORT TERM...Tonight Through Thursday An upper ridge continues to move east and is along the east coast with a large upper trough over the Plains. This trough will slide to the east Wednesday and Thursday. The upper trough axis will move to the Appalachians Thursday. A warm front in south Arkansas will continue to lift north this afternoon and evening as a cold front approaches from the northwest. Ahead of the cold front, showers and thunderstorms will develop. Rain chances will increase overnight and taper off on Wednesday. A few storms could become severe this evening with large hail and damaging winds the main threats. Flash flooding could be a concern in the south and southeast with a saturated ground and one to one and a quarter inches of rain expected. Thursday will be dry as surface high pressure increases over the area. The Freeze Watch will continue for Thursday morning. Lows tonight will be in the upper 30s to upper 40s and then in the lower to mid 30s Wednesday night. Highs will be in the 50s Wednesday and in the mid 50s to mid 60s Thursday. LONG TERM...Thursday Night Through Tuesday Settled wx will prevail through the majority of the extended term. Broad sfc high pressure will remain in place over the Cntrl MS river valley through the early portion of the PD w/ AR on the S/Wrn periphery of anticyclonic flow. Fri morning, another freeze will be possible over the N/Ern quarter of the state, w/ a majority of the hazard area flirting with the freezing mark and some readings just a few degrees below the freezing mark further N/E. As the sfc high pressure begins to shift E/wrd slowly, upper flow will become somewhat stagnant w/ weakening hgt field gradients and quasi-zonal mean flow. W/ no upper-lvl support, the sfc high will stall out over the Appalachians and position a regime of Srly winds over the FA, and promote a warming trend towards seasonable temperatures, and overnight low temps becoming more regulated. Due to the stalled high, a strong sfc pres grad will be noted over the Cntrl and Srn Plains, which could result in some strong to gusty gradient winds spilling over into the FA by this weekend and into next week. Otherwise, no sig or hazardous wx is anticipated. && .LZK Watches/Warnings/Advisories... Freeze Watch from late tonight through Thursday morning FOR Baxter-Boone-Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy- Sharp-Stone. && Aviation...JONES
Hazardous weather outlook, Mar 30, 3:28 AM CDT, 23 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 328 AM CDT Tue Mar 30 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 328 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A cold front will approach the state from the northwest late this evening, bringing the potential for scattered thunderstorms with it. The front will cross the state tonight and some of the storms could be strong with large hail and gusty winds possible. However, widespread severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Following the cold front, strong and gusty northerly winds of 15-20 mph with gusts in excess of 25 mph will possible through Wednesday evening. Caution is advised on area lakes. Later in the week, below average morning temperatures are expected. There is a possibility of sub freezing temperatures in the north Thursday morning, and in northern/eastern/central sections of the state Friday morning. Temperatures are expected to drop into the upper 20s to lower 30s across these areas with widespread lows in the 30s elsewhere. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 230/Goudsward
In the hours before
Special weather statement, Mar 30, 11:21 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021
ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arkadelphia... Caddo Valley...
Okolona... Gum Springs in Clark County...
Richwoods... Halfway...
Antoine... Lower Lake Recreation Area...
Curtis... Manning...
Joan... Hollywood...
Dalark... Griffithtown...
LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339
GoudswardSpecial weather statement, Mar 31, 1:41 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
141 AM CDT Wed Mar 31 2021
ARZ053-062-066-067-310730-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
141 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...NORTHERN
CALHOUN...SOUTHERN DALLAS AND NORTHERN OUACHITA COUNTIES UNTIL 230 AM
CDT...
At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Whelen Springs, or 15 miles east of Prescott, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fordyce... Bearden...
Thornton... Chidester...
Whelen Springs... Highland Industrial Park...
Ellisville... White Oak Lake State Park...
Harlow... Tinsman...
Amy... Chambersville...
Eagle Mills... Harmony Grove...
Ouachita... Holly Springs...
Reader... Vaden...
Hopeville... Tates Bluff...
LAT...LON 3368 9311 3378 9310 3382 9314 3380 9318
3382 9320 3387 9320 3387 9238 3384 9234
3382 9234 3360 9235
TIME...MOT...LOC 0639Z 272DEG 44KT 3378 9312
GoudswardSpecial weather statement, Mar 31, 2:21 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
221 AM CDT Wed Mar 31 2021
ARZ057-064-065-310745-
Lincoln AR-Desha AR-Arkansas AR-
221 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DESHA...EAST CENTRAL
LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL 245 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 16 miles northeast of Dumas, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gillett... Merrisach Lake...
Trusten Holder WMA... Arkansas Post...
Weber... Tichnor...
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3397 9100 3400 9102 3398 9108 3396 9109
3401 9146 3408 9145 3409 9143 3419 9144
3421 9107 3420 9109 3414 9108 3412 9111
3412 9096 3409 9092 3409 9087
TIME...MOT...LOC 0721Z 272DEG 45KT 3410 9136
GoudswardSpecial weather statement, Mar 31, 2:59 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 AM CDT Wed Mar 31 2021
ARZ063-065-068-069-310845-
Bradley AR-Drew AR-Cleveland AR-Desha AR-
259 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES
UNTIL 345 AM CDT...
At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weeks, or near Warren, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monticello... Warren...
Dermott... Wilmar...
Green Hill... Weeks...
McGehee... Baxter...
New Hope in Drew County... Enon...
Halley... Selma...
Masonville... Collins...
McArthur... Orlando...
Carmel...
LAT...LON 3354 9224 3373 9222 3369 9128 3352 9130
3352 9132 3353 9134 3353 9135 3356 9135
3356 9145 3344 9146
TIME...MOT...LOC 0759Z 275DEG 43KT 3363 9216
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:53 PM CDT | Special Weather Statement | LZK | Desha | 22 min |
| Mar 30, 11:21 PM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Mar 30, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 35 min |
| Mar 31, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring, Jefferson | 50 min |
| Mar 31, 1:08 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson, Lincoln | 28 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | LZK | Ouachita | 49 min |
| Mar 31, 2:21 AM CDT | Special Weather Statement | LZK | Desha | 24 min |
| Mar 31, 2:59 AM CDT | Special Weather Statement | LZK | Drew | 46 min |
| Mar 31, 3:41 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 34 min |
| Mar 31, 4:02 AM CDT | Special Weather Statement | LZK | Drew | 13 min |
| Mar 31, 4:17 AM CDT | Frost Advisory | LZK | Cleburne, Independence, Jackson | 7 hr |
| Mar 31, 4:17 AM CDT | Freeze Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more | 29 hr |
| Mar 31, 2:38 PM CDT | Freeze Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.